MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH DYNESYS LIS, STABILIZING CORD, 200; DYNESYS SPINAL SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH DYNESYS LIS, STABILIZING CORD, 200; DYNESYS SPINAL SYSTEM
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: dynesysâ® tl, ha pedicle screw, cannulated + set screw, 6.0x45; catalog no#: 01.03956.045; lot#: 2933150.Dynesysâ® tl, ha pedicle screw, cannulated + set screw, 6.0x40; catalog no#: 01.03956.040; lot#: 2910554.Dynesysâ® tl, ha pedicle screw, cannulated + set screw, 6.0x40; catalog no#: 01.03956.040; lot#: 2863974.Dynesysâ® tl, ha pedicle screw, cannulated + set screw, 5.2x40; catalog no#: 01.03955.240; lot#: 2842582.Dynesysâ® tl, ha pedicle screw, cannulated + set screw, 5.2x40; catalog no#: 01.03955.240; lot#: 2842583.Therapy date: (b)(6) 2020.The manufacturer did receive per and product labels for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient underwent revision surgery due to non growth and correction of spine as expected.The initial surgery involved post spine in the pedicle s.Left side t10/l4.Right side l4/5.Which were extracted & converted to a fusion.The tether was not providing the correction that was expected since the tension applied didn¿t permit the growth spurt for the patient.
 
Event or Problem Description
Investigation has been completed.
 
Additional Manufacturer Narrative
Event description: it was reported that the patient received a dynesys implant (left side t10/l4, right side l4/5) on (b)(6) 2019 and was revised on (b)(6) 2020 to a fusion as the tether did not provide the expected correction because the applied tension did not allow for the patient's growth spurt.Review of received data: patient data: (b)(6), female, born (b)(6) 2006.Neither patient data nor medical records were obtained.Product evaluation: product was not returned by hospital; therefore, product evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that the 13-year-old female patient received a dynesys implant (left side t10/l4, right side l4/5) on (b)(6) 2019 and was revised on (b)(6) 2020 to a fusion as the tether did not provide the expected correction because the applied tension did not allow for the patient's growth spurt.Neither patient data nor medical records were obtained.The product was not returned by hospital; therefore, product evaluation could not be performed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a non-conformance or a complaint out of box (coob).Based on the description a product issue was not identified.The most likely cause for the conversion to a fusion is procedure and patient related.Nevertheless, based on the lack of information no exact root cause could be identified.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
DYNESYS LIS, STABILIZING CORD, 200
Common Device Name
DYNESYS SPINAL SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10526644
Report Number0009613350-2020-00402
Device Sequence Number3056115
Product Code NQP
UDI-Device Identifier00889024482258
UDI-Public00889024482258
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K031511
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2022
Device Model NumberN/A
Device Catalogue Number01.03711.200
Device Lot Number2917397
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer01/06/2021
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight25